Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 8, 2008, 3:55 AM MDT. It took effect at May 8, 2008, 1:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2008, 3:55 AM MDT (09:55 UTC)
- In effect from
- May 8, 2008, 1:00 PM MDT
- Expired
- May 8, 2008, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 080955 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 AM MDT THU MAY 8 2008 ...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF EASTERN NEW MEXICO... .AN APPROACHING UPPER LEVEL WAVE OVER THE CENTRAL ROCKIES WILL COMBINE WITH A SURFACE LOW PRESSURE SYSTEM OVER NORTHEAST NEW MEXICO TO CREATE GUSTY WESTERLY WINDS ACROSS MUCH OF THE EAST CENTRAL PLAINS AND THE NORTHEAST HIGHLANDS. EXPECT WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS EAST TO THE TEXAS STATE LINE AS WELL AS THE INTERSTATE 25 CORRIDOR FROM LAS VEGAS NORTH TO RATON. NMZ005-011>013-082200- /O.NEW.KABQ.WI.Y.0027.080508T1900Z-080509T0100Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 355 AM MDT THU MAY 8 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL GRADUALLY INCREASE TO BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS UP TO 50 MPH OVER THE INTERSTATE 25 CORRIDOR BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE AS WELL AS THE INTERSTATE 25 CORRIDOR BETWEEN LAS VEGAS AND RATON. WINDS WILL DIMINISH AROUND SUNSET THIS EVENING TO EASE THE HAZARDOUS WIND CONDITIONS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS... ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADWAYS. $$ GUYER
2 follow-up statements
000 WWUS75 KABQ 082142 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT THU MAY 8 2008 ...GUSTY WESTERLY WINDS CONTINUE ACROSS PORTIONS OF EASTERN NEW MEXICO... .AN UPPER LEVEL WAVE OVER THE CENTRAL ROCKIES COMBINED WITH A SURFACE LOW PRESSURE SYSTEM OVER NORTHEAST NEW MEXICO HAS CREATED GUSTY WESTERLY WINDS ACROSS MUCH OF THE EAST CENTRAL PLAINS AND THE NORTHEAST HIGHLANDS. EXPECT WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH TO CONTINUE ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS EAST TO THE TEXAS STATE LINE AS WELL AS THE INTERSTATE 25 CORRIDOR FROM LAS VEGAS NORTH TO RATON. NMZ005-011>013-090100- /O.CON.KABQ.WI.Y.0027.000000T0000Z-080509T0100Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 342 PM MDT THU MAY 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR PORTIONS OF EASTERN NEW MEXICO. WEST TO SOUTHWEST WINDS BETWEEN 25 AND 35 MPH WITH FREQUENT GUSTS UP TO 50 MPH WILL CONTINUE OVER THE INTERSTATE 25 CORRIDOR BETWEEN CLINES CORNERS AND THE TEXAS STATE LINE AS WELL AS THE INTERSTATE 25 CORRIDOR BETWEEN LAS VEGAS AND RATON. STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST AND REDUCED VISIBILITY. WINDS WILL DIMINISH AROUND SUNSET TO EASE THE HAZARDOUS WIND CONDITIONS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. $$ 34
000 WWUS75 KABQ 090037 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 PM MDT THU MAY 8 2008 NMZ005-011>013-090145- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-080509T0100Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA... SANTA ROSA...TUCUMCARI 637 PM MDT THU MAY 8 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. EXPECT WEST WIND GUSTS TO 40 MPH LOCALLY PAST SUNSET...AND DECREASING TO 30 MPH OR LESS BY MID EVENING. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 8, 2:50 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 8, 2:50 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 AM MDT THU MAY 8 2008 .DISCUSSION... LATEST WATER VAPOR LOOP SHOWS THE UPPER DISTURBANCE THAT AFFECTED MUCH OF EASTERN NEW MEXICO WEDNESDAY HAS PULLED WELL EAST INTO THE CENTRAL MS RIVER VALLEY WHILE ANOTHER UPPER DISTURBANCE OVER UTAH NEARS NEW MEXICO. PROFILER DATA SUPPORTS PATTERN AS LOW/MID LEVEL WIND FIELD VEERS SOUTHWEST ALL AREAS. EFFICIENT MIXING TODAY AHEAD OF THE APPROACHING UPPER WAVE WILL ALLOW GUST POTENTIAL TO TAP INTO 40-50 KNOT 550MB WIND FIELD OVER THE EASTERN HALF OF THE STATE... ESPECIALLY ALONG THE I40 CORRIDOR AND EAST SLOPES OF THE SANGRES. WILL HOIST WIND ADVISORY FOR THIS AREA FROM 1PM-7PM. 700MB DEWPOINT DEPRESSIONS IN EXCESS OF 30F WILL SUPPORT MIN RH VALUES IN THE SINGLE DIGITS ACROSS A LARGE PORTION OF NM THEREFORE RED FLAGS WILL ALSO FLY TODAY. 00Z MODEL SUITE SUPPORTS SOLUTION MORE IN LINE WITH THE NAM SO TWEAKED TEMPS/POPS ACCORDINGLY. 03Z SREF/00Z ARW WRF SHOW CURRENT PRECIP OVER UTAH/SW CO WILL CONTINUE TO SPREAD EASTWARD INTO THE NORTHERN MTNS THIS AFTERNOON WITH GREATEST PROBABILITIES ALONG THE WEST SLOPES OF THE TUSAS MTNS NEAR CHAMA. A SURFACE FRONT WILL ALSO PUSH SOUTH ACROSS THE NE PLAINS WITH ISOLD STORMS POSSIBLE. MODEL LAPSE RATES BTWN 9-10C/KM...LIFTED INDICES BTWN -1 AND 0C... MODEST BULK SHEAR...AND 850-500 RH BETWEEN 20-40 PERCENT WILL ALLOW STORMS TO FAVOR DRY REGIME WITH A FEW ALONG THE COLORADO BORDER EXHIBITING MIX OF WET/DRY DUE TO HIGHER MID LEVEL MOISTURE. ANOTHER WINDY DAY IS ON TAP FOR FRIDAY AS 996MB LOW PRESSURE CENTER DEVELOPS IN THE VICINITY OF KRTN. EFFICIENT MIXING WILL TAKE PLACE ONCE AGAIN AND TAP EVEN STRONGER MID LEVEL WIND FIELD AS CORE OF THE 130-140 KNOT UPPER JET LIFTS NORTH ACROSS THE STATE. WILL ISSUE ANOTHER FIRE WEATHER WATCH FOR THE SAME AREAS AND POTENTIAL EXISTS FOR MORE WIND ADVISORY WINDS FARTHER WEST ACROSS THE CENTRAL AND WESTERN PORTION OF THE CWA. A SECOND UPPER DISTURBANCE IS THEN PROGGED TO SLIDE EAST ACROSS COLORADO SATURDAY FORCING A COLD FRONT SOUTH THROUGH THE EASTERN PLAINS AND ADVECTING SLIGHTLY COOLER AIR INTO THE STATE ON MODEST NW FLOW. SUNDAY APPEARS TO BE THE BEST DAY AS WEAK RIDGING BUILDS INTO THE STATE. WINDS SHOULD BE LIGHTER AND TEMPS WILL HOVER AROUND SEASONAL NORMS. SIGNIFICANT MODEL DIFFERENCE ARISE BEYOND MONDAY WITH REGARD TO A STRONG UPPER LOW DEVELOPING OVER THE CENTRAL AND SOUTHERN ROCKIES THROUGH WEDNESDAY. LEFT EXTENDED RELATIVELY UNCHANGED TO AWAIT FURTHER MODEL CONSISTENCY. GUYER && .AVIATION... VFR CONDITIONS ALL AREAS NEXT 24 HOURS ASIDE FROM BRIEF MVFR TO IFR IN A SHOWER OR THUNDERSTORM OVER THE HIGHER TERRAIN NEAR THE COLORADO BORDER. WINDS TO INCREASE TODAY WITH GUSTS OF 40KT LIKELY ESPECIALLY ALONG AND EAST OF CENTRAL MOUNTAINS THIS AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 74 40 78 42 / 10 0 0 0 GALLUP.......................... 71 32 75 35 / 0 0 0 0 GRANTS.......................... 73 34 77 37 / 0 0 0 0 GLENWOOD........................ 80 41 82 44 / 0 0 0 0 CHAMA........................... 60 29 66 30 / 30 10 5 5 LOS ALAMOS...................... 69 40 72 39 / 5 0 0 0 RED RIVER....................... 56 28 61 30 / 20 5 0 5 TAOS............................ 69 32 72 35 / 10 0 0 0 SANTA FE........................ 73 40 75 39 / 0 0 0 0 SANTA FE AIRPORT................ 75 40 78 41 / 0 0 0 0 ESPANOLA........................ 77 38 80 40 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 79 50 82 49 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 82 44 84 45 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 79 48 81 47 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 81 47 84 46 / 0 0 0 0 SOCORRO......................... 86 46 88 48 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 74 38 76 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 76 39 78 41 / 0 0 0 0 CARRIZOZO....................... 83 45 83 50 / 0 0 0 0 RUIDOSO......................... 73 42 75 46 / 0 0 0 0 RATON........................... 72 36 74 38 / 5 0 0 10 LAS VEGAS....................... 72 38 75 41 / 0 0 0 0 ROY............................. 75 43 77 45 / 5 0 0 5 CLAYTON......................... 76 46 79 47 / 10 10 0 5 SANTA ROSA...................... 83 46 85 52 / 0 0 0 0 TUCUMCARI....................... 85 48 85 53 / 0 0 0 0 FORT SUMNER..................... 87 50 87 53 / 0 0 0 0 CLOVIS.......................... 85 50 85 53 / 0 0 0 0 PORTALES........................ 86 49 86 51 / 0 0 0 0 ROSWELL......................... 89 53 90 56 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-011>013. && GUYER/40
Hazardous weather outlook, May 7, 6:00 AM MDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 7 2008 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING WILL BE ISSUED FOR THIS AFTERNOON OVER A SMALL PORTION OF THE CENTRAL HIGH PLAINS...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE EAST THURSDAY THROUGH SATURDAY AFTERNOONS...AND AGAIN EARLY NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:34 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 13 hr |
| May 8, 7:34 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 12 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.